MAUDE Adverse Event Report: ALBA BIOSCIENCE LIMITED (LTD.) ENZYME SOLUTION PAPAIN ORTHO SERA; SOLUTION, STABILIZED ENZYME, PRODUCT CODE: KSK

ALBA BIOSCIENCE LIMITED (LTD.) ENZYME SOLUTION PAPAIN ORTHO SERA; SOLUTION, STABILIZED ENZYME, PRODUCT CODE: KSK
Model Number FD317
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
End user reports a false negative result with orthosera papain product fd317 lot v249596 expiry 06may23.The end user reports eight donor samples generated false negative and weak positive results with the reagent.
 
Additional Manufacturer Narrative
Ortho¿ sera papain is used to enhance reactivity of ortho¿ sera red blood cell antigen typing reagents and red blood cells when used in in-vitro immunohematology assays.Through a customer complaint investigation, the reactivity of orthotm sera papain of the affected lots stated above has been confirmed as reduced.Based on investigation testing, the current shelf life of the lots listed above should be reduced to prevent false negative reactions when used in conjunction with ortho¿ sera red blood cell antigen typing reagents.The following lots should now be removed from use and discarded: v249596 exp.05 may 2023.V249599 exp.16 may 2023.V250681 exp.19 june 2023.The following lots should have a new reduced expiry date assigned as detailed below: v252336 exp.10 july 2023.V257490 exp.01 august 2023.A review should be undertaken on testing previously performed with the affected lots of orthotmsera papain to ensure all results recorded were as expected and no unexpected negative reactions were observed.The reduced reactivity noted as an outcome of the investigation impacts patient samples only with expected performance evident using reagent red cells (panel cells) and / or red cell suspensions prepared using proprietary diluents which include potentiators.Any results identified as anomalous should be investigated further with orthotm sera papain lots v252336 or v257490.As per the instructions for use for orthotm sera papain: do not use if turbid.Orthotm sera papain is supplied as a clear solution; any vials which show a straw coloured appearance should be discarded.Device has not evaluated by manufacturer because not availble.

Brand Name
ENZYME SOLUTION PAPAIN ORTHO SERA
Common Device Name
SOLUTION, STABILIZED ENZYME, PRODUCT CODE: KSK
Manufacturer (Section D)
ALBA BIOSCIENCE LIMITED (LTD.)
5 james hamilton way
milton bridge
penicuik, uk EH26 0BF
UK  EH26 0BF
Manufacturer (Section G)
ALBA BIOSCIENCE LIMITED (LTD.)
5 james hamilton way
milton bridge
penicuik, uk EH26 0BF
UK   EH26 0BF
Manufacturer Contact
samuele serfilippi
5 james hamilton way
milton bridge
penicuik, uk EH26 -0BF
UK   EH26 0BF
MDR Report Key16984021
Report Number3011683976-2023-00001
Device Sequence Number6654804
Product Code KSK
UDI-Device Identifier10758750030330
UDI-Public10758750030330
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
BK150246
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2023
Device Model NumberFD317
Device Catalogue NumberFD317
Device Lot NumberV249596
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Initial Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown